Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 53, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2018, 6:04 PM EDT for 4 counties in Georgia. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2018, 6:04 PM EDT (22:04 UTC)
- Expired
- Jun 2, 2018, 7:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Decatur County, GA, Early County, GA, Miller County, GA, Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 81 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:05 PM EDT | TSTM WND DMG | 2 Sse Blakely, GA | TREES REPORTED DOWN IN BLAKELY. |
| Jun 2, 6:06 PM EDT | TSTM WND DMG | Donaldsonville A/P, GA | TREE REPORTED DOWN JUST SOUTH OF DONALDSONVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702
WUUS52 KTAE 022204
SVRTAE
GAC087-099-201-253-022300-
/O.NEW.KTAE.SV.W.0053.180602T2204Z-180602T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
604 PM EDT SAT JUN 2 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northern Decatur County in southwestern Georgia...
Miller County in southwestern Georgia...
Central Early County in southwestern Georgia...
Seminole County in southwestern Georgia...
* Until 700 PM EDT.
* At 604 PM EDT, a severe thunderstorm was located 8 miles north of
Donalsonville, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Colquitt, Bainbridge, Donalsonville, Blakely, Arlington, West
Bainbridge, Centerville, Iron City, Damascus, Brinson, Jakin,
Hanover, Ausmac, Babcock, Reynoldsville, Little Hope, Mayhaw,
Decatur Co A/P, Boykin and Riverturn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3129 8464 3126 8464 3126 8462 3113 8454
3108 8454 3108 8451 3093 8442 3078 8490
3117 8502 3138 8494 3144 8473
TIME...MOT...LOC 2204Z 316DEG 30KT 3116 8487
HAIL...<.75IN
WIND...60MPH
$$
ADL1 follow-up statement
794
WWUS52 KTAE 022233
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
633 PM EDT SAT JUN 2 2018
GAC099-022243-
/O.CAN.KTAE.SV.W.0053.000000T0000Z-180602T2300Z/
Early GA-
633 PM EDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EARLY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
the Panhandle of Florida...and southwestern Georgia.
LAT...LON 3113 8454 3108 8454 3108 8451 3093 8442
3078 8490 3093 8495 3106 8482 3125 8476
3126 8469 3125 8469 3126 8468 3126 8462
TIME...MOT...LOC 2233Z 316DEG 30KT 3098 8467
$$
GAC087-201-253-022300-
/O.CON.KTAE.SV.W.0053.000000T0000Z-180602T2300Z/
Decatur GA-Miller GA-Seminole GA-
633 PM EDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN DECATUR...CENTRAL MILLER AND SEMINOLE COUNTIES...
At 633 PM EDT, a severe thunderstorm was located near West
Bainbridge, or 8 miles northwest of Bainbridge, moving southeast at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Colquitt, Bainbridge, Donalsonville, West Bainbridge, Iron City,
Brinson, Seminole State Park, Desser, Hanover, Ausmac, Babcock,
Reynoldsville, Lela, Eldorendo, Decatur Co A/P, Steinham Store,
Boykin, Drakes Still, Cyrene and Sharphagen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3113 8454 3108 8454 3108 8451 3093 8442
3078 8490 3093 8495 3106 8482 3125 8476
3126 8469 3125 8469 3126 8468 3126 8462
TIME...MOT...LOC 2233Z 316DEG 30KT 3098 8467
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:34 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 2, 3:34 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT Sat Jun 2 2018
.NEAR TERM [Through Tonight]...
Active weather will continue into the this evening as a line of
convection pushes east across the forecast area. Some of the storms
today have the potential to be strong to severe, and as such SPC has
placed the majority of the forecast area in a Severe Storm Watch
through 8 PM. Activity should be diminishing or have already pushed
east out of the forecast area around that time. There is some
potential for patchy fog late tonight depending on how things play
out, but right now there is not enough confidence to add anything to
the forecast.
.SHORT TERM [Sunday Through Monday Night]...
A cold front will approach and push through the local area on the
backside of the upper level trough Sunday through Sunday night.
Ahead of the front, the airmass will be very warm and moist so
look for another day with scattered to possibly numerous thunderstorms.
We will begin to dry out on Monday but temperatures will still be
near to above normal. With the dry airmass in place we will see
cooler temps Monday night. Highs will be in the mid 90s Sunday and
the upper 80s to lower 90s Monday. Lows Sunday night will be in
the lower to mid 70s cooling to the mid to upper 60s Monday
night.
.LONG TERM [Tuesday Through Saturday]...
Upper level troughing will prevail until a ridge builds in on
Friday. At the surface, weak high pressure will be in place until
a weak cold front approaches Wednesday into Thursday. POPs will
be 20 to 30 percent each afternoon after Tuesday. Lows will be in
the 60s or near 70. Highs will be near 90.
&&
.AVIATION [Through 18Z Sunday]...
Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.
&&
.MARINE...
Winds will become offshore Sunday night through Monday night in
the wake of a cold front. Otherwise, west to southwest winds will
prevail through the remainder of the upcoming week. Winds are
expected to elevate to cautionary levels Sunday and Sunday night
associated with the front. Winds and seas will be low through the
remainder of the period.
&&
.FIRE WEATHER...
Red flag conditions are not expected through much of the next
week. Elevated chances for wetting rains will exist today and
again on Sunday before a drier pattern sets up for next week.
&&
.HYDROLOGY...
Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.
Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 96 74 93 66 / 20 30 40 20 0
Panama City 77 88 75 87 71 / 20 30 30 10 0
Dothan 73 94 71 88 65 / 20 50 40 0 0
Albany 73 94 72 89 65 / 20 50 40 0 0
Valdosta 73 94 73 90 65 / 20 30 40 20 0
Cross City 75 91 76 89 69 / 30 30 30 40 10
Apalachicola 77 87 76 87 71 / 20 20 30 30 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Humphreys
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Humphreys
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...PullinIn the hours before
Special weather statement, Jun 2, 5:20 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
420 PM CDT SAT JUN 2 2018
FLZ007>010-012-022215-
Central Walton FL-Holmes FL-Inland Bay FL-North Walton FL-
Washington FL-
420 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAY...CENTRAL
WALTON...SOUTHWESTERN HOLMES AND SOUTHWESTERN WASHINGTON COUNTIES
UNTIL 515 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Funiak Springs, moving southeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Union, Live Oak,
Ponce De Leon, Ebro, Hinsons Crossroads, Oakwood Hills, Alpine
Heights, De Funiak Spring Airport, Rock Hill, Holmes Valley, Millers
Ferry, Pleasant Ridge, Center Ridge, Knox Hill, Smyrna, Piney Grove
and Argyle.
LAT...LON 3088 8607 3054 8559 3038 8558 3037 8560
3048 8608 3075 8627
TIME...MOT...LOC 2120Z 311DEG 25KT 3080 8612
ADLLocal storm report, Jun 2, 5:22 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM EDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG SKIPPERVILLE 31.56N 85.55W
06/02/2018 DALE AL 911 CALL CENTER
TREE DOWN ON HWY 105 NEAR SKIPPERVILLE.
&&
RHSpecial weather statement, Jun 2, 5:38 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
438 PM CDT SAT JUN 2 2018
FLZ010>012-022245-
Inland Bay FL-Jackson FL-Washington FL-
438 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHEASTERN BAY AND
NORTHEASTERN WASHINGTON COUNTIES UNTIL 545 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chipley, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Chipley, Marianna, Bradford, Cottondale, Grand Ridge, Greenwood,
Alford, Richter Crossroads, Blue Spring, Union City, Star, Jacobs,
Alliance, Bahoma, Compass Lake, Marianna Municipal A/P, Jacob City,
Chipley Municipal Airport, Orange Hill and Kynesville.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
the Panhandle of Florida.
LAT...LON 3083 8560 3100 8527 3100 8522 3064 8498
3061 8512 3061 8517 3059 8517 3056 8529
3057 8538 3054 8538 3051 8551 3080 8560
TIME...MOT...LOC 2137Z 321DEG 17KT 3081 8549
ADLSpecial weather statement, Jun 2, 5:51 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM CDT SAT JUN 2 2018
ALZ065-068-FLZ007-022245-
Coffee AL-Geneva AL-North Walton FL-
451 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE...WESTERN
GENEVA AND NORTH CENTRAL WALTON COUNTIES UNTIL 545 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm over
Opp, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Samson, Kinston, Earlytown, Hacoda, Spears, Pera, Alberton, Perry
Store, Gaskin, Weeks, Sellersville, Lytle, Rhoades, Marl, Ino, Logan
Field Municipal A/P, Ganer, Holley Store and Lowery.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Alabama...and the Panhandle of Florida.
LAT...LON 3100 8619 3134 8620 3135 8618 3110 8590
3088 8618 3099 8625
TIME...MOT...LOC 2151Z 317DEG 21KT 3126 8624
ADLLocal storm report, Jun 2, 5:52 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
552 PM EDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG NEWVILLE 31.42N 85.34W
06/02/2018 HENRY AL 911 CALL CENTER
3 TREES REPORTED DOWN IN THE NEWVILLE AREA.
&&
RHSpecial weather statement, Jun 2, 5:55 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
555 PM EDT SAT JUN 2 2018
FLZ011-GAZ142-143-155-156-022300-
Jackson FL-Miller GA-Decatur GA-Seminole GA-Early GA-
555 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON...
NORTHWESTERN DECATUR...MILLER...SOUTHEASTERN EARLY AND SEMINOLE
COUNTIES UNTIL 700 PM EDT/600 PM CDT/...
At 555 PM EDT/455 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northwest of Donalsonville, moving southeast at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Colquitt, Donalsonville, Douglasville, Iron City, Damascus, Brinson,
Jakin, Hanover, Ausmac, Babcock, Reynoldsville, Little Hope, Mayhaw,
Decatur Co A/P, Boykin, Riverturn, Sharphagen, Donaldsonville A/P,
Hentown and Bellview.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama...the Panhandle of Florida...and
southwestern Georgia.
LAT...LON 3133 8464 3126 8464 3126 8461 3104 8452
3072 8489 3083 8494 3085 8493 3085 8494
3089 8494 3093 8498 3096 8498 3097 8500
3101 8500 3109 8503 3140 8477 3143 8468
TIME...MOT...LOC 2155Z 317DEG 21KT 3117 8495
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:22 AM EDT | Special Weather Statement | TAE | Berrien, Tift | 38 min |
| Jun 2, 11:55 AM EDT | Special Weather Statement | TAE | Berrien | 65 min |
| Jun 2, 12:11 PM EDT | Special Weather Statement | TAE | Clay, Quitman | 49 min |
| Jun 2, 12:17 PM EDT | Special Weather Statement | TAE | Dougherty | 43 min |
| Jun 2, 12:39 PM EDT | Special Weather Statement | TAE | Clay, Randolph | 51 min |
| Jun 2, 1:09 PM EDT | Special Weather Statement | TAE | Calhoun, Terrell | 51 min |
| Jun 2, 1:12 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 48 min |
| Jun 2, 1:29 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Terrell | 46 min |
| Jun 2, 1:42 PM EDT | Special Weather Statement | TAE | Baker | 63 min |
| Jun 2, 1:55 PM EDT | Special Weather Statement | TAE | Thomas | 50 min |
| Jun 2, 2:03 PM EDT | Special Weather Statement | TAE | Dougherty, Worth | 42 min |
| Jun 2, 2:09 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Thomas | 29 min |
| Jun 2, 2:21 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 19 min |
| Jun 2, 2:22 PM EDT | Special Weather Statement | TAE | Ben Hill, Berrien, Cook, Irwin, Lanier, Tift | 53 min |
| Jun 2, 2:28 PM EDT | River Flood Warning | TAE | Brooks, Lowndes | 49 hr |
| Jun 2, 2:36 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 39 min |
| Jun 2, 2:41 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 49 min |
| Jun 2, 3:16 PM EDT | Special Weather Statement | TAE | Lowndes | 44 min |
| Jun 2, 3:26 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 19 min |
| Jun 2, 5:18 PM EDT | Special Weather Statement | TAE | Early | 42 min |
| Jun 2, 5:24 PM EDT | Severe Thunderstorm Warning | TAE | Early | 51 min |
| Jun 2, 5:55 PM EDT | Special Weather Statement | TAE | Miller, Seminole | 65 min |
| Jun 2, 6:17 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Randolph | 58 min |
| Jun 2, 6:22 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 38 min |
| Jun 2, 6:37 PM EDT | Special Weather Statement | TAE | Decatur | 38 min |
| Jun 2, 6:53 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Seminole | 37 min |
| Jun 2, 7:07 PM EDT | Special Weather Statement | TAE | Grady | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.